Hail, Wallace
- When
- September 14, 4:15 PM MST
- Where
- Wallace County, 16.72 mi N of Weskan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.110, -102.010
Rainfall of 0.51 inches was also measured with the storm.
Thunderstorms moved across Sherman and Wallace County during the late afternoon, resulting in one report of quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Sherman and Wallace County during the late afternoon, resulting in one report of quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 14, 1:52 PM MST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MDT SAT SEP 14 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 250 PM MDT SAT SEP 14 2013 A SURFACE LEE TROUGH IS DEEPENING AND MOVING EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON IN RESPONSE TO A COUPLE OF WEAK SHORT WAVES ROTATING AROUND THE MAIN UPPER LOW THAT IS VERY SLOW TO LIFT OUT OF THE INTERMOUNTAIN REGION. THIS SURFACE TROUGH IS IN ADVANCE OF A COLD FRONT THAT PUSHES SOUTHWARD INTO THE REGION ON SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE SURFACE TROUGH THIS LATE THIS AFTERNOON AND EVENING ALONG WITH WITH A FEW STORMS DEVELOPING OVER THE FRONT RANGE MOVING EAST OVER THE PLAINS THAT ARE EXPECTED TO DIMINISH THIS EVENING. SCATTERED STORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON MAINLY IN THE VICINITY OF THE FRONT AS IT PUSHES SOUTH ACROSS THE FORECAST AREA. LIGHT TO MODERATE RAINFALL IS EXPECTED WITH THESE STORMS...WHICH COULD PRODUCE LOCALIZED AREAS OF FLOWING WATER IN STREAM BEDS THAT ARE EITHER NORMALLY DRY OR STILL HAVE SOME WATER IN THEM REMAINING FROM THE RECENT HEAVY RAINFALLS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM MDT SAT SEP 14 2013 SUNDAY NIGHT THROUGH MONDAY NIGHT NUMEROUS UPPER LEVEL SHORT WAVE TROUGHS WILL MOVE OVER THE AREA. THE ENVIRONMENT WILL HAVE SOME CONVECTIVE INSTABILITY AND THE PLUME OF SUBTROPICAL MOISTURE WILL PERSIST OVER THE AREA UNTIL MONDAY NIGHT. THE STRONGEST UPPER LEVEL TROUGH WITH THE BEST INSTABILITY WILL MOVE OVER THE AREA SUNDAY NIGHT. DIFFICULT TO BE TOO EXCITED ABOUT PRECIP. CHANCES GIVEN THE LIFT ASSOCIATED WITH THE TROUGH IS ON THE WEAKER SIDE. HOWEVER THE LAST FEW DAYS HAVE HAD GOOD STORM DEVELOPMENT WITH RATHER BENIGN LOOKING SHORT WAVE TROUGHS. MONDAY THE CONVECTIVE INSTABILITY DIMINISHES SOME AND THE SHORT WAVE TROUGHS LOOK WEAKER...SO WILL HAVE LOWER PRECIP. CHANCES AS A RESULT...WITH CHANCES ENDING FROM WEST TO EAST AS DRIER AIR MOVES IN MONDAY EVENING. MEANWHILE THE COLD FRONT FROM SUNDAY WILL MOVE IN FROM THE WEST AS A WARM FRONT AND STALL OVER THE AREA MONDAY NIGHT. SLOW STORM MOTIONS WILL LEAD TO A THREAT FOR HEAVY RAINFALL. TUESDAY THROUGH SATURDAY THE NEXT BEST CHANCE FOR RAINFALL WILL BE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA WHILE AN UPPER LEVEL LOW MOVES ACROSS THE NORTHERN PLAINS. WITH THE TRI- STATE AREA BEING ON THE FAR SOUTHERN SIDE OF THE LOW...PRECIP. CHANCES WILL BE CONFINED TO THE FRONTAL PASSAGE. BEHIND THE UPPER LEVEL LOW A RIDGE WILL BUILD OVER THE AREA FOR THE WEEKEND. TEMPERATURES FOR THE PERIOD WILL START OUT ABOVE NORMAL AS A WARM FRONT MOVES THROUGH THE AREA FROM THE WEST TUESDAY. NEAR NORMAL TEMPERATURES RETURN BEHIND THE COLD FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1143 AM MDT SAT SEP 14 2013 CONDITIONS AT BOTH MCK AND GLD BETWEEN 18Z AND 00Z WILL BOUNCE BETWEEN VFR AND MVFR AS LOW CLOUDS BEGIN TO ERODE AND MOVE EAST AS ADDITIONAL HIGHER CONVECTIVE ELEMENTS DEVELOP THROUGH THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 00Z AND 06Z WITH STORMS MOSTLY DIMINISHING BY 08Z WITH A FEW LINGERING SHOWERS POSSIBLE. AFTER 12Z...ADDITIONAL LOW CLOUDS MOVE INTO THE REGION AS WINDS TURN TO THE NORTH NORTHEAST FOLLOWING THE PASSAGE OF A FRONT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...JTL AVIATION...LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1137 AM MDT SAT SEP 14 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1137 AM MDT SAT SEP 14 2013 /1237 PM CDT SAT SEP 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME WATER MAY BE FLOWING IN NORMALLY DRY CREEK BEDS ACROSS THE AREA FOLLOWING SEVERAL DAYS WORTH OF HEAVY RAINS...BUT NO SIGNIFICANT FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Goodland radar (KGLD), 39 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail. Local standard time, as filed.
Rainfall of 0.51 inches was also measured with the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472580.